Medications and retinal toxicity

Stephen Schwartz, William F. Mieler

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

Approximately three dozen medications have been associated with retinal toxicity, and it is important to be aware of such associations. Several medications, such as acetazolamide and latanoprost, are commonly prescribed by the ophthalmologist. Most of the other medications are commonly administered by the patient's primary physician. When assessing any patient for a retinal disturbance, it is imperative to question the patient regarding the use of systemic medications. This is especially important as more and more medications are brought to the market each year.

Original languageEnglish
Pages (from-to)517-528
Number of pages12
JournalOphthalmology Clinics of North America
Volume15
Issue number4
DOIs
StatePublished - Dec 1 2002
Externally publishedYes

Fingerprint

latanoprost
Acetazolamide
Physicians
Ophthalmologists

ASJC Scopus subject areas

  • Ophthalmology

Cite this

Medications and retinal toxicity. / Schwartz, Stephen; Mieler, William F.

In: Ophthalmology Clinics of North America, Vol. 15, No. 4, 01.12.2002, p. 517-528.

Research output: Contribution to journalArticle

Schwartz, Stephen ; Mieler, William F. / Medications and retinal toxicity. In: Ophthalmology Clinics of North America. 2002 ; Vol. 15, No. 4. pp. 517-528.
@article{a6002f5d048f4bb1b237f1ae00ffde8e,
title = "Medications and retinal toxicity",
abstract = "Approximately three dozen medications have been associated with retinal toxicity, and it is important to be aware of such associations. Several medications, such as acetazolamide and latanoprost, are commonly prescribed by the ophthalmologist. Most of the other medications are commonly administered by the patient's primary physician. When assessing any patient for a retinal disturbance, it is imperative to question the patient regarding the use of systemic medications. This is especially important as more and more medications are brought to the market each year.",
author = "Stephen Schwartz and Mieler, {William F.}",
year = "2002",
month = "12",
day = "1",
doi = "10.1016/S0896-1549(02)00051-2",
language = "English",
volume = "15",
pages = "517--528",
journal = "Ophthalmology Clinics of North America",
issn = "0896-1549",
publisher = "W.B. Saunders Ltd",
number = "4",

}

TY - JOUR

T1 - Medications and retinal toxicity

AU - Schwartz, Stephen

AU - Mieler, William F.

PY - 2002/12/1

Y1 - 2002/12/1

N2 - Approximately three dozen medications have been associated with retinal toxicity, and it is important to be aware of such associations. Several medications, such as acetazolamide and latanoprost, are commonly prescribed by the ophthalmologist. Most of the other medications are commonly administered by the patient's primary physician. When assessing any patient for a retinal disturbance, it is imperative to question the patient regarding the use of systemic medications. This is especially important as more and more medications are brought to the market each year.

AB - Approximately three dozen medications have been associated with retinal toxicity, and it is important to be aware of such associations. Several medications, such as acetazolamide and latanoprost, are commonly prescribed by the ophthalmologist. Most of the other medications are commonly administered by the patient's primary physician. When assessing any patient for a retinal disturbance, it is imperative to question the patient regarding the use of systemic medications. This is especially important as more and more medications are brought to the market each year.

UR - http://www.scopus.com/inward/record.url?scp=0036950905&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0036950905&partnerID=8YFLogxK

U2 - 10.1016/S0896-1549(02)00051-2

DO - 10.1016/S0896-1549(02)00051-2

M3 - Article

VL - 15

SP - 517

EP - 528

JO - Ophthalmology Clinics of North America

JF - Ophthalmology Clinics of North America

SN - 0896-1549

IS - 4

ER -